Alert archive / Indiana / River Flood Advisories in 2021
River Flood Advisory 17, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Apr 29, 2021, 9:52 PM EDT for Jefferson County, Scott County, Indiana. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 9:52 PM EDT (01:52 UTC)
- Expired
- Apr 30, 2021, 7:25 AM EDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 23.53 ft at Apr 29, 2021, 11:00 PM EDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
116
WGUS83 KLMK 300152
FLSLMK
Flood Advisory
National Weather Service Louisville KY
952 PM EDT Thu Apr 29 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Indiana...
Muscatatuck River near Deputy affecting Jefferson and Scott
Counties.
.Heavy rain from the past 24 hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued by mid day Friday.
&&
INC077-143-301400-
/O.NEW.KLMK.FL.Y.0017.210430T0152Z-210501T0000Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 PM EDT Thu Apr 29 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Muscatatuck River near Deputy.
* From this evening to Friday evening.
* At 8:30 PM EDT Thursday the stage was 23.2 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet
just after midnight tonight.
* Impact...At 25.0 feet, county roads are under water.
&&
LAT...LON 3871 8584 3869 8615 3879 8616 3881 8589
3886 8558 3876 8558
$$
132 follow-up statements
357
WGUS83 KLMK 300239
FLSLMK
Flood Advisory
National Weather Service Louisville KY
1039 PM EDT Thu Apr 29 2021
...The Flood Advisory continues for the following rivers in
Indiana...
Muscatatuck River near Deputy affecting Jefferson and Scott
Counties.
.Heavy rain from the past 24 hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued by mid day Friday.
&&
INC077-143-301600-
/O.CON.KLMK.FL.Y.0017.000000T0000Z-210501T0000Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 PM EDT Thu Apr 29 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Muscatatuck River near Deputy.
* Until Friday evening.
* At 9:30 PM EDT Thursday the stage was 23.4 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet
just after midnight tonight.
* Impact...At 25.0 feet, county roads are under water.
&&
LAT...LON 3871 8584 3869 8615 3879 8616 3881 8589
3886 8558 3876 8558
$$
13393
WGUS83 KLMK 301125
FLSLMK
Flood Advisory
National Weather Service Louisville KY
725 AM EDT Fri Apr 30 2021
...The Flood Advisory is cancelled for the following rivers in
Indiana...
Muscatatuck River near Deputy affecting Jefferson and Scott
Counties.
INC077-143-301230-
/O.CAN.KLMK.FL.Y.0017.000000T0000Z-210430T1125Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
725 AM EDT Fri Apr 30 2021
...The Flood Advisory for the Muscatatuck River near Deputy has been
cancelled...
The Flood Advisory is cancelled for
the Muscatatuck River near Deputy.
* At 7:00 AM EDT Friday morning the stage was 21 feet.
* Flood stage is 25.0 feet.
* Forecast...The river has crested and will continue to fall through
the day.
&&
LAT...LON 3871 8584 3869 8615 3879 8616 3881 8589
3886 8558 3876 8558
$$
DLMWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Apr 29, 9:33 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 29, 9:33 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Louisville KY 933 PM EDT Thu Apr 29 2021 .Forecast Update... Issued at 933 PM EDT Thu Apr 29 2021 The cold front is exiting the region, taking its rain and clouds along with it. Clearing skies are moving in rapidly behind the system. Some localized ground fog isn't entirely out of the question near the TN border right around dawn, but with dry air advecting in and winds just off the surface remaining brisk, it appears that the risk of significant fog is low. Friday will be a breezy day, with afternoon gusts of 30 to 35 mph a possibility. Can't completely rule out some gusts to 40 mph, especially northeast of a Paoli-Elizabethtown-Liberty line into the Blue Grass. && .Short Term...(This evening through Friday) Issued at 305 PM EDT Thu Apr 29 2021 A thin broken line of moderate rain oriented from SW to NE is moving through the CWA. In fact, sfc analysis shows that this precip band is along the frontal boundary, with NW flow already being reported in southern IN and at KSDF/KLOU. This frontal boundary will continue to slowly progress southeast through the afternoon and evening hours. While the environment ahead of the front features substantial moisture content due to low-level moisture transport (PWATs of 1.7" nosing into Kentucky), we have remained overcast across the region, which has helped limit destabilization. If we were to see any CG strikes this afternoon, it would be in our SE CWA, but overall the possibility looks low. Model soundings continue to output MLCAPE values of less than 500 J/kg in our SE CWA through this afternoon with meager low and mid-level lapse rates of 6C/km. Precip chances will continue across central KY as this front dips southward in the coming hours. A few lingering PoPs will remain in our SE until shortly after 00z this evening. Precip bands through this afternoon/evening should be light and progressive enough to not cause much concern. Remaining QPF for this afternoon is focused across central KY, where 0.10-0.50" is possible. With all this in mind, was able to cancel the Flash Flood Watch. By late tonight, sky cover will be clearing out as drier air finally filters in. Temps for tonight will be near climo, right around 50F for the entire area. For tomorrow, sfc high pressure builds into the Ohio Valley. Despite the sunny skies, NW gusty winds of 20-30mph will be possible. Afternoon highs will reach near 70F, slightly cooler than normal. .Long Term...(Friday night through Thursday) Issued at 240 PM EDT Thu Apr 29 2021 High pressure settles over the Ohio Valley on Friday night, so expect a chilly Saturday morning. Min temps generally in the lower/mid 40s, but some of the more wind-sheltered spots in the Bluegrass region could get just cold enough for frost. Any frost should be localized enough that we won't headline or mention in the forecast. Picture postcard weather in store for Saturday as we warm up quickly in developing return flow, hitting max temps close to seasonal normals. A bit milder Sat night into Sun morning with SW flow, but Sunday afternoon will turn wet as a southern stream low ejects out of Texas, drawing Gulf moisture northward into the Ohio Valley. Categorical POPs Sunday night into Monday morning, but mainly isolated embedded thunder and minimal SVR risk given the lack of instability. Unsettled weather will continue well into the week, as a weakening cold front lays out parallel to the broad WSW flow aloft. High-end chance or low-end likely POPs will persist through Wednesday, with QPF anywhere from 1.5 inches across our I-64 corridor to 3 inches near the Tennessee line. Temps will run near or slightly above normal by day, and well above climo at night in the moist air mass. && .Aviation...(00Z TAF Issuance) Issued at 721 PM EDT Thu Apr 29 2021 IMPACTS: The main aviation impact will be gusty winds tomorrow. DISCUSSION: The cold front that brought widespread clouds and rain will be exiting central Kentucky to the southeast in the first couple hours of the TAF period, taking its wet weather with it. Clearing skies will move in from the northwest for most of the night. There is a small possibility of some local ground fog in southern Kentucky towards morning, but overall it looks like dry air advection and a continued mixy atmosphere just off the surface will prevent significant fog so will keep TAFs P6SM. On Friday high pressure will advance from the Midwest to the Mississippi Valley. Ahead of this feature northwest winds will become quite brisk by afternoon, possibly gusting to 30 knots...especially at LEX and SDF as a speed max over ND/MN this evening slides southeastward across the Blue Grass Friday afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...CJP Long Term...RAS Aviation...13
Hazardous weather outlook, Apr 29, 8:39 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 839 PM EDT Thu Apr 29 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 839 PM EDT Thu Apr 29 2021 /739 PM CDT Thu Apr 29 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:28 AM EDT | Frost Advisory | LMK | Jefferson | 29 hr |
Nearby
River Flood Advisories in Indiana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.